Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 255, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 23, 2007, 11:26 AM CDT for Jasper County, Missouri. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 23, 2007, 11:26 AM CDT (16:26 UTC)
- Expired
- Mar 23, 2007, 5:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Jasper County, MO
The radar
The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 12:33 PM CDT | FLASH FLOOD | Webb City, MO | MAIN STREET AND BROADWAY FLOODED. SEVERAL INCHES COVERING INTERSECTION. |
| Mar 23, 12:50 PM CDT | HEAVY RAIN 0 | 1 Nw Carthage, MO | DEPUTIES REPORTED WATER OVER THE ROAD AT COUNTY ROAD 170 AND JACK PINE ROAD. |
| Mar 23, 1:00 PM CDT | FLASH FLOOD | 1 Nw Carthage, MO | ROAD IS CLOSED AT THE INTERSECTION OF COUNTY ROAD 170 AND JACK PINE ROAD IN THE VICINITY OF SPRING RIVER. |
| Mar 23, 1:00 PM CDT | FLASH FLOOD | Carl Junction, MO | ROADS AND WALKWAYS CLOSED IN CARL JUNCTION PARK. |
| Mar 23, 4:22 PM CDT | FLASH FLOOD | Carthage, MO | INTERSECTION OF CIVIL WAR AND LOCUST CLOSED DUE TO FLOODING. ALSO 2 SW OF CARTHAGE AT INTERSECTION OF COUNTY ROAD 170 AND JACK PINE CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 231628
FFWSGF
MOC097-232230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1126 AM CDT FRI MAR 23 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JASPER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 530 PM CDT FRIDAY.
* AT 1124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR HAS ESTIMATED THAT AROUND ONE INCH OF
RAIN HAS FALLEN ACROSS MUCH OF THE COUNTY WITH IN THE PAST HOUR.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA
THROUGH THE EARLY AFTERNOON HOURS...RESULTING IN AN ADDITIONAL ONE
TO THREE INCHES OF RAINFALL ACROSS THE ENTIRE COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
INCLUDE...CARTHAGE...JOPLIN...AIRPORT DRIVE...ALBA...CARL
JUNCTION...CARTERVILLE...DUENWEG...DUQUESNE...JASPER...ORONOGO...
PURCELL...SARCOXIE AND WEBB CITY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A
VEHICLE.
LAT...LON 3734 9409 3729 9409 3729 9406 3705 9406
3706 9462 3736 9462
$$
GAGAN1 follow-up statement
000
WGUS73 KSGF 231836
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 PM CDT FRI MAR 23 2007
MOC097-232230-
JASPER MO-
130 PM CDT FRI MAR 23 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
JASPER COUNTY...
AT 125 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. SEVERAL ROADS IN CARL JUNCTION PARK HAVE BEEN CLOSED DUE TO
FLOODING. IN ADDITION...ALONG THE SPRING RIVER AT THE INTERSECTION
OF COUNTY ROAD 170 AND JACK PINE ROAD...HAS BEEN CLOSED DUE TO
FLOODING.
RAINFALL AMOUNTS OF ONE TO TWO INCHES...WITH LOCALLY THREE INCHES
FELL FROM NEAR CARL JUNCTION...EASTWARD TO JUST NORTH OF CARTHAGE
BETWEEN 10 AM AND 1 PM. ALTHOUGH THE HEAVIEST RAINFALL HAS SHIFTED
NORTHWARD...RUNOFF FROM THE EXCESSIVE RAINFALL WILL CONTINUE TO
AFFECT THE WARNED AREA THROUGH THE AFTERNOON.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3734 9409 3729 9409 3729 9406 3705 9406
3706 9462 3736 9462
$$
JLTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 23, 10:55 AM CDT, 31 minutes earlier.
Area forecast discussion, Mar 23, 10:55 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1055 AM CDT FRI MAR 23 2007 .UPDATE... FORECAST UPDATED TO ACCOUNT FOR THE LATEST RADAR TRENDS. AXIS OF SHRA/TSRA HAS DEVELOPED ALONG A MID/UPPER LEVEL SHEAR AXIS EXTENDING FROM NE MO THROUGH SE KS AND INTO NE TX. DECENT MOISTURE TRANSPORT IS NOTED IN THE LOW LEVELS OF THE ATMOSPHERE...WITH THETA-E RIDGING TO THE TUNE OF 328K NOSING INTO WEST CENTRAL MISSOURI. THE MOST CONCENTRATED AREAS OF SHRA/TSRA CURRENTLY RESIDES OVER JASPER COUNTY MO AND CHEROKEE COUNTY MO. ADDITIONAL...MORE SCATTERED ACTIVITY EXTENDS FARTHER EAST ON THE NE PERIPHERY OF THE BEST LOW LEVEL MOISTURE TRANSPORT VECTORS (AS VIEWED THROUGH THE LATEST RUC INITIALIZATIONS). WITH PWS FROM THE MORNING KSGF SOUNDING AROUND 1.15 INCHES AND KIS IN EXCESS OF 30...THIS ACTIVITY WILL BE EFFICIENT IN RAINFALL PRODUCTION. METARS ACROSS SE KS CORRELATE WELL TO 1-HR RAINFALL RATES. WITH THE RADAR CURRENTLY INDICATING HOURLY RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES...A FLASH FLOOD THREAT EXISTS. THE PRIMARY CONCERN REMAINS EXTREME SE KS AND WESTERN MO WHERE FLASH FLOOD GUIDANCE VALUES REMAIN LOW FROM RECENT RAINS. INDICATIONS ARE THAT WHILE THIS AREA OF RAINFALL WILL REMAIN ELONGATED AND RATHER NARROW...THE SLOW MOVEMENT OF THE SHEAR AXIS WILL PROMOTE TRAINING CONVECTION IN AN AREA WITH LOWER TOLERANCE FOR HEAVY RAINFALL AMOUNTS. ALL PRODUCTS HAVE BEEN UPDATED AND SENT. GAGAN && .PREVIOUS DISCUSSION... //303 AM CDT FRI MAR 23 2007// THE UNSEASONABLY WARM AND UNSETTLED PATTERN WILL PERSIST THROUGH MUCH OF THE SEVEN DAY FORECAST PERIOD. UNUSUAL FOR THE TIME OF YEAR...NO COLD FRONTS OR MAJOR WEATHER SYSTEMS ARE EXPECTED TO PASS OVERHEAD. HOWEVER...DUE TO AN EXTENDED PERIOD OF GULF INFLUX...SCATTERED CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE IN THE OFFING FOR THE NEXT SEVERAL DAYS. THEREFORE...THE PRIMARY FORECAST CONCERN IN THIS MORNINGS ANALYSIS WAS PRECIP CHANCES IN BOTH THE SHORT AND LONG TERM TIME FRAMES. ONE ITEM TO NOTE...BECAUSE OF EAST TO NORTHEAST FLOW OVER MUCH OF THE GULF OF MEXICO...A RATHER HOMOGENEOUS AIRMASS WILL CONTINUE FROM THE GULF INTO MID AMERICA. DRY ADVECTION FROM THE ATLANTIC REGIONS CONTINUE TO LIMIT DEEP RICH MOISTURE FROM MATERIALIZING WITHIN THE WESTERN GULF SOURCE REGION. THEREFORE...DESPITE THE LONG PERIOD OF SOUTHERLY FLOW...INSTABILITY WILL REMAIN UNUSUALLY LIMITED FOR STRONG TO SEVERE CONVECTION THE NEXT FEW DAYS. SHORT TERM (TODAY - SUNDAY NIGHT)... A SYNOPTIC SCALE CYCLONE CENTERED OVER THE BAJA OF CALIFORNIA CONTINUES TO INFLUENCE THE OVERALL PATTERN OVER THE SOUTHERN PLAINS AND MISSOURI OZARKS REGION. A BELT OF SUBTROPICAL MOISTURE EXTENDS AROUND THE EASTERN FLANK OF THE CYCLONE...AND IS CORRELATED WITH LARGE SCALE LIFT MAINLY IN THE FORM OF JET STREAM LEVEL DIFFLUENCE. A FEW CLUSTERS OF CONVECTION WITHIN THE PACIFIC MOISTURE PLUME APPEAR TO BE CORRELATED WITH ENHANCED AREAS OF UPPER LEVEL DIFFLUENCE...WHICH IS VERIFIED BY THE SOUTHERN PLAINS PROFILER NETWORK WHEN ANALYZING 250 MB WIND VECTOR MEASUREMENTS. ONE OF THESE CONVECTIVE CLUSTERS IS CURRENTLY IMPACTING EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. DUE TO LIMITED INSTABILITY...THE PRIMARY HAZARDS WITH THIS CLUSTER APPEARS TO BE MODERATE TO HEAVY RAIN...ALONG WITH A FEW CLOUD TO GROUND LIGHTNING STRIKES. TIMING OF THIS CONVECTIVE CLUSTER AND HOW IT EVOLVES WITH RESPECT TO AREAL COVERAGE WAS THE INITIAL FORECAST CONCERN FOR TODAYS PERIOD. EXTRAPOLATION WITH THE CLUSTERS CURRENT MOVEMENT SUGGESTS THAT AFTER 12Z...THE PRECIPITATION SHIELD WILL BE OVER MUCH OF SOUTH CENTRAL AND CENTRAL MISSOURI. RAIN WILL LIKELY END IN THE SPRINGFIELD METRO AREA SOMETIME BETWEEN 6 - 8AM. THEREFORE WILL ADJUST MORNING POPS TO REPRESENT THIS EXTRAPOLATION...WITH LIKELY TO CATEGORICAL POPS OVER THE EASTERN HALF OF THE CWA...THEN TAPERING THE GRID TO SLIGHT CHANCES OUT WEST. ITS LIKELY THAT THE CLUSTER WILL LOSE SOME OF ITS LOW LEVEL FORCING WITH NOCTURNAL VEERING OF LOW LEVEL WINDS. BOTH THE WRF AND THE GFS INDICATE A SECOND CLUSTER OF CONVECTION TO IMPACT THE OZARKS THIS AFTERNOON. AGAIN...THE ONLY KINEMATIC MECHANISM TO CAUSE THIS APPEARS TO BE AN AREA OF ENHANCED UPPER DIFFLUENCE CURRENTLY BECOMING MORE ORGANIZED NEAR ABILENE TEXAS. HOW THIS FORECASTED BAND OF FORCING WILL IMPACT THE OZARKS REMAINS VERY QUESTIONABLE. QPF FIELDS FROM THE WRF AND GFS ARE VERY INCONSISTENT AND NOT IMPRESSIVE AT ALL. HOWEVER MOS GUIDANCE SUGGEST CATEGORICAL POPS IN ALL LOCATIONS. WILL ADJUST THE AFTERNOON POP GRID TO 50 POPS DUE TO THE UNCERTAINTY ON HOW THIS EVOLVES. ONE ELEMENT THAT WE DO KNOW FOR SURE IS THAT CONSIDERABLE CLOUD COVER WILL EXIST THROUGH THE ENTIRE DAY...WHICH WILL HAVE SOME IMPACTS ON TEMPERATURES. WITH EARLY MORNING TEMPERATURES STARTING OUT IN THE LOW TO MID 60S...DESPITE CLOUD COVER AND PRECIP READINGS SHOULD WARM INTO THE 70S IN MOST LOCATIONS. HEADING INTO THE WEEKEND...THE BAJA LOW WILL FILL WHILE THE MAIN CIRCULATION SHIFTS INTO THE HIGH PLAINS. MASS AND MOISTURE FIELDS FROM THE GFS INDICATE THAT THE AXIS OF SUBTROPICAL MOISTURE SHIFTS EAST OF THE CWA...HOWEVER...LOW LEVEL JET AND WARM CONVEYOR BELT PROCESSES OCCUR BY SATURDAY MORNING. THIS WILL YIELD MORE AREAS OF CONVECTIVE CLUSTERS SOMEWHERE ALONG THE SOUTHERN/CENTRAL PLAINS CORRIDOR. RESIDUAL CLUSTERS WILL LIKELY SHIFT EASTWARD DURING THE DAY ON SATURDAY...POSSIBLY IMPACTING THE CWA. WILL KEEP ONGOING THUNDERSTORM CHANCES GOING IN THE GRIDS DUE TO SIGNALS FROM BOTH THE GFS AND WRF FOR INCREASED INSTABILITY WITHIN THIS PERIOD. NOT MUCH CHANGE IN THE LARGE SCALE PATTERN CAN BE ANALYZED WITHIN MODEL DATA. THEREFORE SINCE WE WILL REMAIN UNDER THIS EXTENDED WARM/MOISTURE ADVECTION REGIME...WILL KEEP THUNDERSTORM CHANCES GOING THROUGH SUNDAY NIGHT. LONG TERM (MONDAY - THURSDAY)... AN UPPER LEVEL WEAKNESS...BASICALLY THE RESIDUAL TROUGHING FROM THE ONGOING BAJA CYCLONE IS SUGGESTED TO GRADUALLY PASS THROUGH THE AREA MONDAY OR TUESDAY. NOT MUCH OF A RESPONSE OCCURS AT THE SURFACE AS THE OZARKS REMAINS UNDER SOUTHERN FLOW. COOLING ALOFT MAY PROMOTE INCREASED INSTABILITY...ESPECIALLY TUESDAY AFTERNOON. WILL KEEP ONGOING TSTORM CHANCES ON TUESDAY LOOK GOOD AND MADE LITTLE CHANGE. MEDIUM RANGE MODELS INDICATE THAT LONG WAVE TROUGHING WILL REDEVELOP ACROSS THE WESTERN THIRD OF THE CONUS. THIS WILL REINFORCE THE UNSETTLED PATTERN AND OFFER A CONTINUATION OF UNSEASONABLY WARM TEMPERATURES. I MADE A FEW ADJUSTMENTS TO TEMPERATURES BY WARMING THESE GRIDS BY SEVERAL DEGREES IN THE EXTENDED. ECMWF HAS BEEN PERFORMING THE BEST OVER THE PAST FEW WEEKS...WHICH SHOWS ENERGY APPROACHING THE NATIONS MID SECTION BY THURSDAY. THE GFS IS NOT MUCH DIFFERENT WITH A SIMILAR SOLUTION. THEREFORE NO ADJUSTMENTS TO THESE ONGOING THUNDERSTORM CHANCES WERE NEEDED. CRAMER && .AVIATION... TAF SITES WERE AMENDED EARLIER TO GAUGE RAINFALL/TS TIMING. IT APPEARS THAT CIGS/VIS WILL WAVER FROM VFR TO MVFR WITH THE ON AGAIN...OFF AGAIN HEAVIER CONVECTIVE ELEMENTS. RAINFALL WILL PERSIST AT JLN INTO THE EARLY AFTERNOON. AT SGF...CONFIDENCE IS A LITTLE LOWER IN TIMING DUE TO THE SLOW EASTWARD DRIFT OF CONVECTION...AN ESTIMATED TIMING IS PROVIDED IN THE LATEST TAF TARGETING THE EARLY TO MID AFTERNOON HOURS. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Mar 23, 9:57 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 957 AM CDT FRI MAR 23 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 957 AM CDT FRI MAR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: NUMEROUS SHOWERS AND THUNDERSTORMS WILL IMPACT LOCATIONS ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS...GENERALLY ALONG AND NORTHWEST OF A LINE ANDERSON TO ROLLA. DISCUSSION: A LARGE AREA OF LOW PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE CONTINUES TO ALLOW GULF MOISTURE TO SPREAD INTO THE REGION. IN RESPONSE...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TODAY. DUE TO THE LIMITED AMOUNT OF INSTABILITY AVAILABLE...SEVERE WEATHER IS NOT EXPECTED. ISOLATED AREAS OF FLOODING ARE POSSIBLE... PARTICULARLY ACROSS EXTREME SOUTHEAST KANSAS AND PORTIONS OF WESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS THROUGH NEXT THURSDAY. THE LATEST FORECAST ANALYSIS SUGGEST THAT THERE ARE NO STRONG INDICATORS FOR ORGANIZED SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN/CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:32 AM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| Mar 23, 3:53 PM CDT | Flash Flood Warning | SGF | Barton, Dade | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.